MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a pediatric patient had a redo double lumen tpn catheter implanted on an unspecified date.The customer reports that the device leaked blood and medication at the level of the hub.The customer removed the device dressing and examined the device.Customer found a fissure/crack above the sleeve of a previous repair.There are no reported adverse patient consequences.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Corrected data: device available for evaluation? yes: investigation - evaluation: a review of complaint history, device history record, instructions for use (ifu), specifications and quality control data was conducted during the investigation, along with visual inspection of the complaint device.One complaint device was returned for investigation, noting; "there was 11.5 cm of the catheter returned.Applying a hemostat to the device, a leak test was performed.When water was inserted into lumen #2, a leak was noted at the distal end of the repair sight.A visual examination of the device observed what appears to be a hole in the material at the base of the repair sight".The redo single lumen tpn catheter set is shipped with instructions for use(ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Further; based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.A complaint history search for similar complaints revealed this record to be one (1) of three (3) reported complaint(s) associated with the complaint lot number.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
Per the translated (b)(6) form, "specific surgical procedure" was listed as a consequence of the event.Additional information was not provided.Measures have been initiated to correct this issue.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6662622
Report Number1820334-2017-01349
Device Sequence Number18843613
Product Code FOZ
UDI-Device Identifier00827002079359
UDI-Public(01)00827002079359(17)190901(10)7137095
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-5.0D-65-12-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer09/07/2017
11/16/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/15/2017
12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR